Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 6, 2016, 10:13 PM CDT for Logan County, Wichita County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 10:13 PM CDT (03:13 UTC)
- Expired
- Aug 6, 2016, 11:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
Counties Logan County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 88 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986
WWUS83 KGLD 070313
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1013 PM CDT SAT AUG 6 2016
KSZ028-029-042-070400-
WICHITA KS-LOGAN KS-GOVE KS-
1013 PM CDT SAT AUG 6 2016
...SPECIAL WEATHER STATEMENT...
AT 1013 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR MONUMENT TO 14 MILES SOUTH OF LEOTI.
MOVEMENT WAS EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OAKLEY...LEOTI...GRINNELL...MONUMENT...RUSSELL SPRINGS...
MARIENTHAL AND LYDIA.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 76 AND 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3913 10112 3913 10056 3870 10071 3870 10113
3827 10112 3826 10157
TIME...MOT...LOC 0313Z 273DEG 28KT 3906 10101 3828 10145
$$
DRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:54 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 6, 6:54 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Goodland KS 554 PM MDT SAT AUG 6 2016 .UPDATE... Issued at 551 PM MDT Sat Aug 6 2016 Adjusted POP grids to reflect current radar and satellite trends. Stronger thunderstorms should remain across far southwest counties in better instability axis this evening. Guidance also appears to spread precip too fast to the east this evening so slowed down progression across the central and east. && .SHORT TERM...(This evening through Sunday) Issued at 200 PM MDT Sat Aug 6 2016 Some clearing has occurred across southwest portions of the area with corresponding weak to moderate instability. A few thunderstorms already developing near the Palmer Divide and that will only increase with the approach of the next shortwave trough climbing the ridge in the southwest flow aloft. Surface based instability drops off rapidly in the cooler air to the east which will effectively end the threat of severe storms, but with copious moisture available and at least weak elevated instability expecting another wave of numerous to widespread showers/scattered thunderstorms to move west to east across the area. There is a slight risk for excessive rainfall and associated flooding as storms move into higher precipitable water environment to the east, but given recent biases of model qpf lack confidence for any kind of headline, but will continue to mention in hwo. Showers will linger in eastern areas Sunday morning before ending by mid to late morning. Expect patchy fog as well in very moist low levels with light upslope winds. Upper ridge axis is forecast to strongly build northward during the day which should prohibit most if not all precipitation chances. Nonetheless, will have some slight chance pops in the afternoon across southern and western areas where afternoon instability increases and surface cin will be at a minimum raising the prospect of a few storms popping up with surface heating. Temperatures will be below normal today and near to slightly below normal on Sunday...coolest in eastern and northern areas where low clouds will be slow to clear in persistent upslope winds at the surface. .LONG TERM...(Sunday night through Saturday) Issued at 143 PM MDT Sat Aug 6 2016 Medium range guidance is depicting a bit slower pattern than in previous runs. Upper ridge over Texas and the western Gulf will slowly push east and flatten on Monday and Tuesday, continuing the westerly flow aloft through late Tuesday. A relatively deep trough will push east across the Pacific northwest and into the upper Rockies on Wednesday which will tilt the pattern once more and emphasize the southwesterly flow once more through early Thursday. Moisture will increase during this time period; however, long fetch moisture will not have time to develop as this will be transient and the flow will shift more westerly once more as we head through the day on Thursday. Upper flow shifts westerly on Friday and then west to northwesterly as we head into Saturday. PoPs will remain in the slgt chc to chc range for Monday mainly during the afternoon/evening. Dry weather is expected on Tuesday as westerly flow aloft will prevail. PoPs gradually increase Wednesday through Friday as southwest flow returns; however will need to reassess as new data is made available due to inconsistencies in the model data for the medium to long range. Temperatures will be near normal in the middle 80s on Monday with above normal temperatures in the lower to middle 90s expected Tuesday through Thursday as the ridge traverses the region. Near normal temperatures in the middle 80s will return on Friday as ridging exits eastward. Low temperatures will be in the 60s to near 70 degrees across the CWA. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 551 PM MDT Sat Aug 6 2016 MVFR/IFR conditions expected at both terminals through the period with LIFR later tonight into Sunday morning. Upper low pressure area now over Colorado will result in a weak surface low/trough which moves across Kansas overnight. Ample low level moisture will result in stratus/fog with light rain/showers spreading west to east overnight. Surface winds will gradually change from easterly to northeast tonight and finally northerly Sunday morning as the trough passes. Expecting only slow improvement in conditions during the day Sunday. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && UPDATE...DLF SHORT TERM...024 LONG TERM...TL AVIATION...DLF
Hazardous weather outlook, Aug 6, 11:32 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT SAT AUG 6 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT SAT AUG 6 2016 /1132 AM CDT SAT AUG 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MARGINAL RISK FOR A SEVERE THUNDERSTORM THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 70. LOCALIZED DAMAGING WIND GUSTS WILL BE THE MAIN HAZARD. THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL AND ASSOCIATED FLOODING TONIGHT AS THUNDERSTORMS INCREASE IN COVERAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 6, 6:47 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT SAT AUG 6 2016
COZ092-070030-
CHEYENNE COUNTY CO-
547 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 630 PM MDT...
AT 546 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF KIT CARSON...OR 13 MILES WEST OF CHEYENNE
WELLS...MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS AND FIRSTVIEW.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 155.
LAT...LON 3896 10258 3881 10213 3861 10234 3862 10245
3861 10257 3874 10278
TIME...MOT...LOC 2346Z 310DEG 16KT 3882 10260
DRSpecial weather statement, Aug 6, 7:20 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM MDT SAT AUG 6 2016
COZ092-070045-
CHEYENNE COUNTY CO-
620 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 645 PM MDT...
AT 620 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF CHEYENNE WELLS...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CHEYENNE COUNTY IN EAST CENTRAL COLORADO.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 141.
LAT...LON 3874 10263 3880 10250 3863 10219 3861 10222
3861 10254
TIME...MOT...LOC 0020Z 311DEG 22KT 3870 10248
DRSpecial weather statement, Aug 6, 7:48 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM MDT SAT AUG 6 2016
COZ092-070130-
CHEYENNE COUNTY CO-
648 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 730 PM MDT...
AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF CHEYENNE WELLS...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
CHEYENNE COUNTY IN EAST CENTRAL COLORADO.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 145.
LAT...LON 3865 10251 3879 10228 3862 10204 3862 10205
3861 10246
TIME...MOT...LOC 0048Z 296DEG 16KT 3867 10237
DRSpecial weather statement, Aug 6, 8:24 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT SAT AUG 6 2016
COZ092-KSZ027-041-070215-
CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
724 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO...SOUTHERN WALLACE AND NORTHERN GREELEY
COUNTIES IN WEST CENTRAL KANSAS UNTIL 815 PM MDT...
AT 724 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 3 MILES EAST OF WESKAN TO 5 MILES NORTHWEST OF
TOWNER. MOVEMENT WAS EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TRIBUNE AND HORACE.
LAT...LON 3843 10204 3862 10205 3862 10221 3885 10193
3881 10150 3867 10159 3837 10181
TIME...MOT...LOC 0124Z 281DEG 16KT 3885 10190 3853 10216
DRSpecial weather statement, Aug 6, 9:10 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 810 PM MDT SAT AUG 6 2016 KSZ027-028-041-042-070315- WALLACE KS-GREELEY KS-WICHITA KS-LOGAN KS- 810 PM MDT SAT AUG 6 2016 ...SPECIAL WEATHER STATEMENT... AT 810 PM MDT/910 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WALLACE TO 13 MILES SOUTHWEST OF HORACE. MOVEMENT WAS NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LEOTI...TRIBUNE...HORACE...WALLACE...RUSSELL SPRINGS AND SELKIRK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3906 10099 3828 10133 3828 10202 3903 10162 TIME...MOT...LOC 0210Z 243DEG 22KT 3895 10148 3830 10192 DR
Special weather statement, Aug 6, 10:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1013 PM CDT SAT AUG 6 2016
KSZ028-029-042-070400-
WICHITA KS-LOGAN KS-GOVE KS-
1013 PM CDT SAT AUG 6 2016
...SPECIAL WEATHER STATEMENT...
AT 1013 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR MONUMENT TO 14 MILES SOUTH OF LEOTI.
MOVEMENT WAS EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OAKLEY...LEOTI...GRINNELL...MONUMENT...RUSSELL SPRINGS...
MARIENTHAL AND LYDIA.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 76 AND 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3913 10112 3913 10056 3870 10071 3870 10113
3827 10112 3826 10157
TIME...MOT...LOC 0313Z 273DEG 28KT 3906 10101 3828 10145
DRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:24 PM CDT | Special Weather Statement | GLD | Greeley | 51 min |
| Aug 6, 9:10 PM CDT | Special Weather Statement | GLD | Greeley, Logan, Wichita | 65 min |
| Aug 6, 11:20 PM CDT | Special Weather Statement | GLD | Gove, Sheridan | 40 min |
| Aug 6, 11:54 PM CDT | Special Weather Statement | GLD | Graham, Sheridan | 66 min |
| Aug 6, 7:20 PM CDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Aug 6, 7:48 PM CDT | Special Weather Statement | GLD | Cheyenne | 42 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.